Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 24, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 26, 2011, 4:23 PM CDT for Houston County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2011, 4:23 PM CDT (21:23 UTC)
- Expired
- Apr 26, 2011, 5:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Houston County, TX
The radar
The Shreveport radar (KSHV), 195 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1650 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 7.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:33 PM CDT, 50 minutes earlier.
Area forecast discussion, Apr 26, 3:33 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
333 PM CDT TUE APR 26 2011
.DISCUSSION...
CONVECTION JUST BEGINNING TO DEVELOP NORTH AND NORTHWEST OF THE
AREA. SPC HAS ISSUED A TORNADO WATCH JUST TO THE NORTH OF THE
REGION. A LOW PRESSURE AREA WAS JUST BEGINNING TO DEVELOP
NORTHWEST OF WACO WITH A WITH A WARM FRONT EXTENDING TO THE
NORTHEAST. THUNDERSTORMS WILL INCREASE IN COVERAGE AND MOVE EAST
TONIGHT. THE NORTHERN THIRD OF SOUTHEAST TEXAS IS OUTLOOKED IN
SLIGHT RISK. THE QUESTION AGAIN IS CAP STRENGTH? WATER VAPOR
IMAGERY SHOWS A WELL DEVELOPED SHORT WAVE MOVING EAST AND FEEL
THIS FEATURE WILL SPUR ON ADDITIONAL DEVELOPMENT. JUST NOT VERY
CONFIDENT ON FAR SOUTH THIS AREA OF STORMS WILL MOVE. THE JET
STRUCTURE AGAIN FAVORS NE TX AS SE TX LIES IN A RIGHT FRONT QUAD.
WILL START WITH CHANCE POPS OVER THE NORTH THIRD AND MENTION
SEVERE WITH SLIGHTLY LOWER POPS TO THE SOUTH. FEEL THERE WILL
AGAIN BE A SHARP AREAL CUT OFF TO THE CONVECTION. TEMPS WILL
REMAIN ABOVE SEASONAL NORMALS TONIGHT WITH CLOUDS FILLING IN
OVERNIGHT. NAM 12 IS QUITE WARM ON WEDNESDAY OVER THE SOUTHWEST
PORTION OF THE AREA. BOTH THE GFS AND NAM HAVE DEW POINTS MIXING
OUT RESULTING IN VERY LOW HUMIDITY LEVELS. WILL MAINTAIN THE FIRE
WEATHER WATCH FOR NOW BUT FEEL RED FLAG CRITERIA WILL BE MET.
COOLER AND DRIER WEATHER WILL PREVAIL THROUGH THE END OF THE
MONTH. OVER THE WEEKEND...MOISTURE RETURNS ON STRONG SOUTH WINDS
ON SATURDAY. WARMER OVERNIGHT LOW TEMPERATURES CAN BE EXPECTED
SATURDAY NIGHT. A COLD FRONT WILL CROSS SOUTHEAST TEXAS LATE
SUNDAY OR MONDAY. BOTH THE GFS AND ECMWF BRING A FAIRLY DEEP
TROUGH ACROSS THE SOUTHERN PLAINS ON MONDAY. THE LIFT FROM THESE
TWO FEATURES SHOULD GIVE SOUTHEAST TEXAS A CHANCE OF RAIN BOTH
SUNDAY AND MONDAY. 43
&&
.MARINE...
ELEVATED GULF SEAS TO CONTINUE THROUGH TOMORROW AFTERNOON'S FRONTAL
PASSAGE. A PUCKERED UP INLAND PRESSURE GRADIENT DURING THE EVENING
HOURS SHOULD INCREASE LOCAL BAY AND NEARSHORE WINDS TO NEAR 20 KTS
SUSTAINED...WITH THE CURRENT SCEC LIFTING UP TO SCA THROUGH 12Z.
(SOUTH)WESTERLY WINDS FALLING RIGHT AHEAD OF THE BOUNDARY EARLY
TOMORROW MORNING WILL WAVER THESE WATERS BACK INTO A SCEC. ALTHOUGH
THERE WILL BE A BRIEF PICK UP IN WINDS AS THE FRONT CROSSES THE
COAST...BAY/NEAR SHORE GENERAL SCEC CONDITIONS SHOULD PREVAIL.
FURTHER OFFSHORE...SEAS IN THE 6 TO 9 FOOT RANGE WILL KEEP AN SCA IN
EFFECT THROUGH EARLY WEDNESDAY AFTERNOON. OFFSHORE WINDS AND
HEIGHTENED SEAS TO SETTLE DOWN FROM LATE THURSDAY THROUGH FRIDAY. A
TIGHTENED ONSHORE GRADIENT...PER LOWERING PANHANDLE PRESSURES...WILL
ONCE AGAIN STRENGTHEN ONSHORE FLOW BACK TO AT LEAST SCEC THROUGH THE
WEEKEND. 31
&&
.FIRE WEATHER....
WILL MAINTAIN THE FIRE WEATHER WATCH THROUGH THE NIGHT WITH AN
ANTICIPATION OF A RED FLAG BEING ISSUED BY THE MIDNIGHT CREW.
HUMIDITIES WILL LOWER TO AT (OR BELOW) 25% CRITERIA...WITH AFTERNOON
15-20 KT SUSTAINED NW-N WINDS. AS POST-FRONTAL DEW POINTS FALL INTO
THE UPPER 30S TO LOWER 40S...HUMIDITIES WILL FALL INTO THE TEENS TO
MIDDLE 20S ACROSS A GOOD MAJORITY OF THE REGION. LONG PERIOD
SUSTAINED 15-20 KT WINDS ARE STILL IN QUESTION AS HIGH CENTER
QUICKLY ADVANCES DOWN INTO CENTRAL TEXAS BY MID-DAY THUS KILLING LOW
LEVEL GRADIENT. AMPLE SUN AND HIGHER MID-LEVEL NW'ERLIES MIXING TO
SURFACE SHOULD COUNTERACT THIS WEAKENED GRADIENT. AN AREAWIDE RFW
MAY NOT BE NEEDED...BUT AS OF NOW...ANTICIPATE AT LEAST A CENTRAL
AND NORTHERN COUNTY RFW TO BE IN EFFECT TOMORROW AFTERNOON. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 67 85 50 84 55 / 30 10 0 0 0
HOUSTON (IAH) 74 88 53 85 57 / 20 20 0 0 0
GALVESTON (GLS) 75 86 62 80 68 / 20 20 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...
BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND...
GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...
MADISON...MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...
TRINITY...WALKER...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY FROM 1 AM TO 7 AM CDT WEDNESDAY FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 1 AM CDT WEDNESDAY FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES:
GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&
DISCUSSION...43/31Hazardous weather outlook, Apr 26, 3:39 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 339 PM CDT TUE APR 26 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-270800- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 339 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT. THE STORMS WILL BE STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL...MAINLY NORTH OF A BRENHAM TO HUNTSVILLE TO LIVINGSTON LINE. FURTHER SOUTH...A CAPPING INVERSION WILL LIMIT THUNDERSTORM COVERAGE AND INTENSITY. .DAY TWO...WEDNESDAY MUCH DRIER AIR WILL MOVE INTO THE REGION IN THE WAKE OF A COLD FRONT. SUNNY SKIES...BRISK WINDS...AND VERY LOW RELATIVE HUMIDITY VALUES WILL PRODUCE ELEVATED FIRE DANGER CONDITIONS ACROSS THE REGION. A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY. .DAYS THREE THROUGH SEVEN...THURSDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT FOR THE NORTHERN PORTIONS OF SOUTHEAST TEXAS.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:46 PM CDT | Tornado Warning | HGX | Houston | 44 min |
| Apr 25, 8:27 PM CDT | Tornado Warning | HGX | Houston | 48 min |
| Apr 25, 9:08 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 37 min |
| Apr 25, 9:11 PM CDT | Tornado Warning | HGX | Houston, Trinity | 64 min |
| Apr 25, 9:18 PM CDT | Tornado Warning | HGX | Houston, Trinity | 42 min |
| Apr 25, 10:11 PM CDT | Severe Thunderstorm Warning | HGX | Polk, Trinity | 49 min |
| Apr 25, 10:30 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 45 min |
| Apr 25, 11:00 PM CDT | Special Weather Statement | HGX | Houston, Madison, Trinity | 90 min |
| Apr 25, 11:09 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Madison, Polk, San Jacinto, Trinity, Walker | 51 min |
| Apr 25, 11:16 PM CDT | Severe Thunderstorm Warning | HGX | Polk, Trinity | 44 min |
| Apr 25, 11:33 PM CDT | Tornado Warning | HGX | Polk, San Jacinto, Trinity | 27 min |
| Apr 25, 11:56 PM CDT | Tornado Warning | HGX | Polk, Trinity | 64 min |
| Apr 25, 11:59 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Polk, San Jacinto, Trinity, Walker | 61 min |
| Apr 26, 12:56 AM CDT | Severe Thunderstorm Warning | HGX | Montgomery, San Jacinto, Walker | 49 min |
| Apr 26, 1:00 AM CDT | Severe Thunderstorm Warning | HGX | Liberty, Polk, San Jacinto | 60 min |
| Apr 26, 1:43 AM CDT | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, Polk, San Jacinto | 47 min |
| Apr 26, 2:54 AM CDT | Special Weather Statement | HGX | Liberty | 66 min |
| Apr 26, 10:52 AM CDT | Small Craft Advisory | HGX | 22 hr | |
| Apr 26, 5:11 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 49 min |
| Apr 26, 5:27 PM CDT | Special Weather Statement | HGX | Madison | 33 min |
| Apr 26, 5:58 PM CDT | Special Weather Statement | HGX | Houston | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.